[Skip to Content]
[Skip to Content Landing]
Article
November 1993

A Randomized Trial of Vitamin A and Vitamin E Supplementation for Retinitis Pigmentosa

Author Affiliations

Minneapolis, Minn

Arch Ophthalmol. 1993;111(11):1461-1462. doi:10.1001/archopht.1993.01090110018005
Abstract

The article1 published in the June 1993 issue of the Archives demands a response from one "guinea pig" who believes that his experience with the study has not been accurately portrayed.

First, the article states that "There were no adverse reactions." On the contrary, I, after 4 years of taking the maximum dose of vitamins A and E, was told by research staff that I had high levels of liver enzyme in my blood and should consult a physician. I was then surprised to learn that I was having extreme reactions (nausea, dizziness, and fatigue) to alcohol the day after consumption. I quit drinking once I figured out the relationship, but the fatigue factor did not go away. I quit taking supplements, but for an entire year I was no longer able to work out three times a week. It was a full 2 years before I was back

First Page Preview View Large
First page PDF preview
First page PDF preview
×